MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 12IN 1 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 12IN 1 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A435
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/12/2024.H6 component code: g07002 - no device problem found h6 component code: c22 - photo analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, the following was obtained: (external person submitting answers for product sxpp1a435: * if possible, please provide the lot number.--unk for products sxmd2b407 and sxmd1b405 ¿ was the use of a c-arm or other method used to locate the broken piece inside the patient? ¿ was there surgical intervention which resulted a surgical delay longer than 30 minutes? --no ¿ did the needle fall into the patient? if so, was it retrieved? ¿ what was done to retrieve the broken/detached needle? for example, switch to an open procedure, second surgery? ¿ was the issue reported to the health authority? ¿ what is the patient¿s current health status and condition? --contacted with the sales rep today via phone, please refer to the event description, there is no report on patient's injury.Other information requested is unknown.H3 investigational summary: the product was returned to ethicon for evaluation.One labeled winding former with a needle suture combination was received for analysis.During visual inspection of the returned sample, the swage and attachment area were noted as expected.The suture was examined, and the end of the suture was noted to be cut probably caused by a surgical instrument.Besides, damaged in some barbs and body fluids was noted on the strand.The other section of the suture was not returned for analysis.In addition, a photo was received and it showed one labeled winding former that pertains to product code sxpp1a435, two detached needles, and one empty foil for product code sxmd2b407 inside a plastic bag.This product code contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and barbed suture was used.It was reported that the problem of pulling off suture needle happened in surgery.Changed another one to continue the surgery, the same problem happened again.Changed another one, fixation feature broke during surgery.Changed another one to complete the surgery.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/30/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: investigation summary: the product was returned to ethicon for evaluation.One labeled winding former with a needle suture combination was received for analysis.Product code sxpp1a435.During visual inspection of the returned sample, the swage and attachment area were noted as expected.The suture was examined, and the end of the suture was noted to be cut probably caused by a surgical instrument.Besides, damaged in some barbs and body fluids was noted on the strand.The other section of the suture was not returned for analysis.In addition, a photo was received and it showed one labeled winding former that pertains to product code sxpp1a435, two detached needles, and one empty foil for product code sxmd2b407 inside a plastic bag.This product code contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFXSYM PDS+ UNI VIO 12IN 1 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20201012
Report Number2210968-2024-09594
Device Sequence Number20728796
Product Code NEW
UDI-Device Identifier10705031245211
UDI-Public10705031245211
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/08/2024
11/12/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/31/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown